MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AAB00
Medical Device Problem Codes Material Fragmentation (1261); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d6a: if implanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section e1: telephone number: (b)(6).The device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record and complaint history for production order for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that when implanting the non-preloaded intraocular lens (iol), it was seen that the haptic broke during assembly inside the cartridge.Another lens was opened.It is unknown if there was patient contact.Through follow-up, it was learned that the haptic was completely disconnected.The issue was due to loading/assembly error; when assembling, the injector touched the haptic, next to the lens optics.When inserting, the lens only went in with the first haptic.The lens was inserted in the right eye.When the surgeon noticed it was missing its haptic, it was taken out and replaced.The procedure was completed successfully.There was no patient injury.There was no indication of additional medical or surgical intervention required.The patient outcome is unknown.No further information was provided.
 
Additional Manufacturer Narrative
Additional information/correction: additional information was received reporting that there was a mistake in the batch information originally provided.The lens that broke was aab00 20.5 diopter, serial number (b)(6), not aab00 20.5 diopter serial number (b)(6) as originally reported on the initial mdr.Therefore, this supplemental mdr is capturing this corrected and additional information.The following fields have been updated accordingly: section d4: serial number: (b)(6).Section d4: expiration date: sep 5, 2027.Section d4: unique identifier (udi) number: (b)(4).Section h3: device evaluated by manufacturer: yes.Section h4: device manufacture date: sep 5, 2023.Device evaluation: the device was not returned at the manufacturing site; therefore, product testing could not be performed, and the reported complaint could not be verified.Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search of complaints related to this production order (po) was performed.The search revealed that no similar complaints for this po number have been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key20040407
Report Number3012236936-2024-000233
Device Sequence Number15427829
Product Code HQL
UDI-Device Identifier05050474548671
UDI-Public(01)05050474548671(17)270905
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAAB00
Device Catalogue NumberAAB0000205
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2024
Supplement Date Received by Manufacturer08/29/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date09/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient RaceWhite